A new robust D-stability condition for real convex polytopic uncertainty. (English) Zbl 0977.93067

Summary: The problem of robust D-stability analysis with respect to real convex polytopic uncertainties is tackled. A new LMI-based sufficient condition for the existence of parameter-dependent Lyapunov functions is proposed. This condition generalises previously published conditions. Numerical comparisons with quadratic stability results as well as previous results based on parameter-dependent Lyapunov functions illustrate the relevance of this new condition. Finally, this result appears to be promising for robust multi-objective performance analysis and control synthesis purposes.


93D09 Robust stability
93D30 Lyapunov and storage functions
15A39 Linear inequalities of matrices
Full Text: DOI


[2] Bachelier, O.; Pradin, B., Bounds for uncertain matrix root-clustering in a union of subregions, Int. J. Robust Non-linear Control, 9, 6, 333-359 (1999) · Zbl 0931.93019
[3] Barmish, B. R.; Kang, H. I., A survey of extreme point results for robustness of control systems, Automatica, 29, 13-35 (1993) · Zbl 0772.93022
[4] Boyd, S.; El Ghaoui, L.; Feron, E.; Balakrishnan, V., Linear Matrix Inequalities in System and Control Theory (1994), SIAM Studies in Applied Mathematics: SIAM Studies in Applied Mathematics Philadelphia, PA · Zbl 0816.93004
[5] Chilali, M.; Gahinet, P., \(H∞\) design with pole placement constraints: an \(LMI\) approach, IEEE Trans. Automat. Control, AC-41, 3, 358-367 (1996) · Zbl 0857.93048
[6] Feron, E.; Apkarian, P.; Gahinet, P., Analysis and synthesis of robust control systems via parameter-dependent Lyapunov functions, IEEE Trans. Automat. Control, AC-41, 7, 1041-1046 (1996) · Zbl 0857.93088
[8] Gahinet, P.; Apkarian, P.; Chilali, M., Affine parameter-dependent Lyapunov functions and real parametric uncertainty, IEEE Trans. Automat. Control, AC-41, 3, 436-442 (1996) · Zbl 0854.93113
[9] Geromel, J. C.; Peres, P. L.D.; Bernussou, J., On a convex parameter space method for linear control design of uncertain systems, SIAM J. Control Opt., 29, 381-402 (1991) · Zbl 0741.93020
[10] Geromel, J. C.; de Oliveira, M. C.; Hsu, L., LMI characterization of structural and robust stability, Linear Algebra Appl., 285, 1-3, 69-80 (1998) · Zbl 0949.93064
[11] Gutman, S.; Jury, E. I., A general theory for matrix root clustering in subregion of the complex plane, IEEE Trans. Automat. Control, AC-26, 853-863 (1981) · Zbl 1069.93518
[12] Iwasaki, T.; Hara, S., Well-posedness of feedback systems: insights into exact robustness analysis and approximate computations, IEEE Trans. Automat. Control, 43, 5, 619-630 (1998) · Zbl 0927.93038
[14] de Oliveira, M. C.; Bernussou, J.; Geromel, J. C., A new discrete-time robust stability condition, Systems Control Lett., 37, 4, 261-265 (1999) · Zbl 0948.93058
[15] de Oliveira, M. C.; Geromel, J. C.; Hsu, L., LMI Characterization of structural and robust stability: the discrete-time case, Linear Algebra Appl., 296, 1-3, 27-38 (1999) · Zbl 0949.93063
[18] Scherer, C.; Gahinet, P.; Chilali, M., Multiobjective output-feedback control via \(LMI\) optimisation, IEEE Trans. Automat. Control, 42, 7, 896-911 (1997) · Zbl 0883.93024
[20] Zhou, K.; Doyle, J. C.; Glover, K., Robust and Optimal Control (1996), Prentice-Hall: Prentice-Hall Englewood Cliffs, NJ · Zbl 0999.49500
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.